Priapism recovery

Discussion in 'The Healthy Penis' started by ben40, Apr 18, 2007.

  1. ben40

    ben40 New Member

    Joined:
    Jan 31, 2006
    Messages:
    63
    Likes Received:
    0
    Gender:
    Male
    Hi, I'm a 26 year old guy who unfortunately had a 2 year battle with priapisms. For those who don't know its an unwanted, painful erection that lasts many hours and requires doctors help to subside. The problem finally ended when I was given inderal, a beta blocker, which lowered my blood pressure and stopped me having priapisms. Great, I was finally out of hell. But now I'm having to face a whole new nightmare... I think my penis was really damaged by all this trauma, and now I have problems getting erections. For an otherwise fit, 26 y.o guy this is all my worst nightmares come true! I am off inderal now.. does anyone have any advice, or have they had similar problems with priapism? I was with a very nice girl on the weekend and I was deeply upset that i couldn't "rise" to the occasion.. extremely embarrassing and hurting my confidence in all forms of life... even at best, or by myself, i can only reach about 80% hardness
    if anyone has any advice, please offer your thoughts, as it is starting to make me very depressed indeed!
     
  2. Gillette

    Gold Member

    Joined:
    Apr 2, 2006
    Messages:
    8,309
    Albums:
    1
    Likes Received:
    14
    Gender:
    Female
    Location:
    Nova Scotia
    I don't have any experience with priapism or inderol but for others who have mentioned difficulty getting or maintaining erections cock rings seem to help.

    I'd say it can't hurt to try but where you have a history of priapism you might want to discuss this with a health professional first.
     
  3. ben40

    ben40 New Member

    Joined:
    Jan 31, 2006
    Messages:
    63
    Likes Received:
    0
    Gender:
    Male
    thanks gilette... that would have to be a last resort option though... i'd feel pretty stupid!! lol
     
  4. FuzzyKen

    FuzzyKen New Member

    Joined:
    Nov 10, 2006
    Messages:
    2,116
    Likes Received:
    6
    Gender:
    Male
    I recently underwent testing for ED that shed light on my problem and that led to a situation that may shed some light on yours. I had damage that occurred very likely when I was "bucked" into a saddle horn as a teenager in HS. Decades later this resulted in some scar tissue that slowly created the ED problem over time.

    There are people who medically specialize in this and you need extensive testing to determine the exact cause of your problems. There may be other medical causes for both the priapism and the ED that has followed it. Finally going to a real top notch specialist gave me answers and with treatment over time I have about a 65% chance of a full reversal of the problem.

    In my case, the biggest nightmare was not the ED, but the lack of answers as to what was causing it.

    Make certain that when you seek medical help that you are very specific as to the nature of your problems and strongly question the education of the MD's in question when it comes to sexual dysfunction. There are a lot of MD's out there that are NOT as knowledgeable as they would have you believe in this area, and unfortunately with todays medical system it is up to you to weed out the idiots.

    Best,
    Ken
     
  5. HOLLYWOOD29

    HOLLYWOOD29 New Member

    Joined:
    Jan 24, 2006
    Messages:
    208
    Albums:
    1
    Likes Received:
    9
    Gender:
    Male
    Location:
    poland
    i heard that cialis can help with your problem...
     
  6. Industrialsize

    Staff Member Moderator Gold Member

    Joined:
    Dec 23, 2006
    Messages:
    24,333
    Albums:
    2
    Likes Received:
    2,193
    Gender:
    Male
    Location:
    United States
    I'm a registered nurse, if youre still taking inderal, it's a class of drugs called beta-Blockers. This class of drugs is known to cause erectile difficulties as a side effect
     
  7. Shorty

    Shorty New Member

    Joined:
    May 27, 2004
    Messages:
    54
    Likes Received:
    0
    It's worth noting whether you wake, either in the night, or in the mornings, with a full erection. If you find that you do, then it's an indication that your penis is functioning normally.

    The drug side-effects, or even just the stress from suffering your earlier problem, could be making you a bit anxious, and thus affecting the performance of your penis.
     
  8. Freddie53

    Gold Member

    Joined:
    Nov 19, 2004
    Messages:
    7,285
    Likes Received:
    61
    Gender:
    Male
    Location:
    The South, USA
    I now how you feel. And it seems to make sense. And it does talking to all of your friends your age.

    But a urologist is entirely different. He spends all day every day looking at and treating penises. Your problem is one that a urologist has seen many many times before.

    Don't let your embarassment keep you from enjoying life. Medications have side effects. Don't just go off and try things. See a doctor.

    As for your girlfirend, tell her the truth. If she doesn't understand, you don't need her in your life.

    90 % of men have some trouble with their penis with erections or shooting or pain sometime in their life. The other 10 percent....their lying.:tongue:

    Don't let embarassment cheat you out of a life of fun and weaken your self esteem.

    BTW, I do speak from experience. Medications have had an effect on me at times.
     
  9. confusedman

    confusedman New Member

    Joined:
    Mar 2, 2007
    Messages:
    261
    Albums:
    3
    Likes Received:
    0
    Gender:
    Male
    Location:
    London,Uk
    i know about priapism.i had one that was treated by ice on the penis and a cold bath.when i am with a girlfriend and having sex for an hour or so i get this effect and i cant do anythiong about it than to put ice on my penis.perhaps is different from what you have because that happened to me in special occasions when i am erected for hours.i suppose that you can improve the erections by doing kegels ,or take some viagra or buy the autoinjector to inject 10 mg of PGE-1 before sex.there are ways.but try to go to a doctor first and tell him the whole story.maybe your penis needs its time to recover my friend.try doing kegels and i suppose in a year or two you will be a new man.
     
  10. confusedman

    confusedman New Member

    Joined:
    Mar 2, 2007
    Messages:
    261
    Albums:
    3
    Likes Received:
    0
    Gender:
    Male
    Location:
    London,Uk
    priapism may damage permanent the blood vesels in the penis.but in my opinion everything heals in time.do your kegels and consult a doctor.
     
  11. ben40

    ben40 New Member

    Joined:
    Jan 31, 2006
    Messages:
    63
    Likes Received:
    0
    Gender:
    Male
    thanks everyone.. i have recently been prescribed (this week) a small dose of cialis which, in the words of my specialist, "will hopefully give things a bit of a kick start".
    i was lucky enough to have sex last night and i could note the difference... whilst not being 100%, it wasn't too bad...
    thanks for the advice everyone... one question, what do you mean by "do your kegels?"
     
  12. ben40

    ben40 New Member

    Joined:
    Jan 31, 2006
    Messages:
    63
    Likes Received:
    0
    Gender:
    Male
    thanks for the advice! i have been to many specialists, nobody has ever been able to tell me what caused it. had a really major one for about 20 hours, it required an injection to drain it... very powerful. things then were quiet for about 6 months, then i had them ALL the time. it sucked!! just a nightmare... then they finally put me on inderal, that stopped the priapisms, and i eventually stopped taking inderal... now i'm just not quite happy with my erections, but i am quite fit and healthy, so hopefully over time things will improve... i have been told the erectile tissue can repair but it takes a LONG time!
     
  13. HOLLYWOOD29

    HOLLYWOOD29 New Member

    Joined:
    Jan 24, 2006
    Messages:
    208
    Albums:
    1
    Likes Received:
    9
    Gender:
    Male
    Location:
    poland
    i had that problem tooo but for me better works hot watter not cold
     
  14. benderten2001

    Gold Member

    Joined:
    Oct 8, 2002
    Messages:
    1,029
    Likes Received:
    0
    Ben, your reluctance to seek medical advice is understandable. And --- unfortunately VERY common among your fellow males.

    If anything though, IMHO, if we can get meds from the MDs to get and keep us erect, then we ought to be able to go to the doc and ease our minds when we have sexual questions or sexual dysfunction to look into.

    In this era of knowledge and "openness" to frankly discuss sex more readily, no topic should make us uptight or be off-limits to explore.
    Yes--even it's a question about our penis.

    (Are you listening guys?)

    btw: Ben: 'Glad to hear your "condition" is showing signs of improving (now) from your more recent posts.
     
  15. hotman911

    Verified Gold Member

    Joined:
    Jun 30, 2006
    Messages:
    1,314
    Albums:
    2
    Likes Received:
    322
    Gender:
    Male
    Location:
    Michigan USA
    Verified:
    Photo

    AskMen.com - Kegel exercises for men
     
Draft saved Draft deleted